Interior Health has issued their fourth contaminated drug alert in four weeks for Penticton and the South Okanagan for drugs with a high risk of a fatal overdose.
The latest set of drugs were found to have been contaminated with fentanyl, xylazine and bromazolam, a benzodiazepine. The drugs carry a high risk of an overdose, a high risk of a fatal overdose, amnesia, sleepiness and nodding out for a long time.
According to Interior Health, the drugs are being sold as “down” and are described as bright green and grey chunks.
Due to the presence of a benzodiazepine, naloxone may be ineffective at reversing any overdose caused by the drugs.
Smoking the drugs is also stated to not be safer than injecting them.
To reduce the risk of overdose, Interior Health has made several suggestions:
• Get your drugs checked before use, which can be done at ASK Wellness in Penticton, and at other locations listed at www.drugchecking.ca.
• Avoid using different drugs at the same time or using drugs and alcohol together.
• Don’t use alone or ask someone to check on you
• Start with a small amount and work up
• Use at an overdose prevention site
e• Know how to respond to overdos
• If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose
To report a typo, email: firstname.lastname@example.org.<>
Don’t miss a single story and get them delivered directly to your inbox. Sign up today for the Penticton Western News Newsletter.<>